MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Model Number KMCEUN-D
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Physical Entrapment (2327)
Date of Event 01/01/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The information gathering process is ongoing.Results will be provided upon completion of the investigation.The date of the event (section b3) is the estimated date based on the information provided by the customer that the event occurred in january 2025.Unique identifier (udi) - section d4:(b)(4).The device is distributed outside the us and no gudid information exists.Evaluated internally by the customer.
 
Event or Problem Description
The event occurred in january when a patient was recovering after abdominal surgery.According to the customer, a nurse used the dps function to lower the spreader bar but allegedly stopped too late, causing the spreader bar to press against the patient's abdomen.The patient passed away 24 hours later.Currently, there is no information indicating any failures of the arjo device.The customer inspected the device internally after the event.
 
Additional Manufacturer Narrative
The date of event in section b3 was corrected as the year was incorrectly provided in the initial report.The investigation is still ongoing.The results will be provided in the next report.
 
Event or Problem Description
The event occurred in january 2024 (over a year before arjo was notified) when a patient was recovering after abdominal surgery.According to the customer, a nurse used the control button to lower the spreader bar but allegedly stopped ¿too late¿, causing the spreader bar to press against the patient's abdomen.The patient passed away 24 hours later, and the surgeon confirmed that this was a result of the event.
 
Additional Manufacturer Narrative
Following a reported incident involving the maxi move lift, the customer conducted an internal inspection of the device.No failure of the arjo device was identified.Although arjo was informed of the incident approximately one year after it occurred, an arjo technician visited the customer site to perform a thorough inspection of the device.The inspection confirmed that the lift was operating correctly, with no mechanical or functional failure detected.It remains unknown whether any repairs were performed by the customer between the incident and arjo¿s inspection.The product instructions for use (ifu) for maxi move (001.25060.En) states the following: ¿take care not to lower the spreader bar onto the patient to avoid injuries.¿ in the complaint at hand, the spreader bar was lowered onto the patient causing it to press on the abdomen.The maxi move lift is equipped with an anti-crush detection system, designed to automatically engage when the spreader bar encounters an obstruction.According to the ifu: ¿the system will engage, stop the motor and all downward movement will cease.If this occurs, release the jib 'down' button immediately and press the jib 'up' button to raise the jib until lift is clear.Then remove the obstruction.¿ no issues with the anti-crush feature were reported by the customer or identified during arjo¿s evaluation.When anti-crush senses the obstacle, it will stop lowering.As per the ifu, the caregiver then needs to raise the jib (mast) using a control button to remove the obstruction.It is unknown if and when the spreader bar was removed.To summarize, the arjo device used during the incident met the specifications.The lift was found to be fully functional, with no evidence of malfunction that could have contributed to the patient¿s death.The incident was attributed to a failure to follow the ifu, specifically the instruction to avoid lowering the spreader bar onto the patient.The complaint was classified as reportable due to the patient¿s death, which occurred following the application of pressure to the post-operative abdominal area by the spreader bar.This appears to be an isolated incident.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key21717740
Report Number9681684-2025-00030
Device Sequence Number4514811
Product Code FSA
UDI-Device Identifier05055982763042
UDI-Public(01)05055982763042(11)210513
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKMCEUN-D
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/25/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown